Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 43, NWS Honolulu, HI

June 5, 2013Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 5, 2013, 7:42 PM HST for Kalawao County, Hawaii. It took effect at Jun 5, 2013, 7:56 PM HST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2013, 7:42 PM HST (05:42 UTC)
In effect from
Jun 5, 2013, 7:56 PM HST
Expired
Jun 6, 2013, 7:50 AM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWHW70 PHFO 060542
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
742 PM HST WED JUN 5 2013

...WIND ADVISORY FOR HALEAKALA SUMMIT THROUGH 6 AM HST WEDNESDAY...

HIZ022-061600-
/O.NEW.PHFO.WI.Y.0043.130606T0542Z-130606T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
742 PM HST WED JUN 5 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS NEAR 50 MPH. 

* TIMING...THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND WALKING
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION...ESPECIALLY WHEN OPENING CAR DOORS.

&&

$$

BIRCHARD
3 follow-up statements
944 
WWHW70 PHFO 060557 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
756 PM HST WED JUN 5 2013

...WIND ADVISORY FOR HALEAKALA SUMMIT THROUGH 6 AM HST THURSDAY...

HIZ022-061600-
/O.COR.PHFO.WI.Y.0043.130606T0556Z-130606T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
756 PM HST WED JUN 5 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY.

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS NEAR 50 MPH. 

* TIMING...THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND WALKING
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION...ESPECIALLY WHEN OPENING CAR DOORS.

&&

$$

BIRCHARD
380 
WWHW70 PHFO 061320
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
320 AM HST THU JUN 6 2013

...WIND ADVISORY FOR HALEAKALA SUMMIT...

HIZ022-070230-
/O.EXT.PHFO.WI.Y.0043.000000T0000Z-130607T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
320 AM HST THU JUN 6 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS NEAR 50 MPH.

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND WALKING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION...ESPECIALLY WHEN OPENING CAR DOORS.

&&

$$

BIRCHARD
818 
WWHW70 PHFO 061750
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
750 AM HST THU JUN 6 2013


HIZ022-061900-
/O.CAN.PHFO.WI.Y.0043.000000T0000Z-130607T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
750 AM HST THU JUN 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$


MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:20 PM HST, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 5, 3:20 PM HST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
320 PM HST WED JUN 5 2013

.SYNOPSIS...
TRADES WILL FOCUS RAINFALL ON WINDWARD TERRAIN. RAINFALL COVERAGE
WILL SLOWLY INCREASE THIS WEEKEND. A LARGE SOUTH SWELL WILL PRODUCE
HAZARDOUS SURF ALONG SOUTH FACING BEACHES THROUGH TOMORROW AFTERNOON.

&&

.DISCUSSION...
SUSTAINED WINDS HAVE DROPPED BELOW THE 30 MPH ADVISORY MARK ACROSS
HALEAKALA/MAUNA KEA/MAUNA LOA SUMMITS. THE ADVISORY HAS BEEN DROPPED
SINCE WINDS ARE EXPECTED TO REMAIN AROUND 25 MPH FOR NOW BUT MAY
OCCASIONAL GUST ABOVE 30 MPH. THE ONGOING FORECAST REASONING
REMAINS UNCHANGED FROM EARLIER IN THE SHIFT. NE PACIFIC HIGH
PRESSURE WILL SUSTAIN MODERATE-FRESH TRADES AND WINDWARD FOCUSED
RAINFALL LOCALLY. A WEAK CLOSED MAY DEVELOP ALOFT ALONG THE UPPER
TROUGH AXIS TO OUR SE AND MOVE OVER THE AREA FRI-SAT. THIS COULD
PRODUCE A SLIGHT INCREASE IN WINDWARD RAINFALL AS IT COINCIDES WITH
A SUBTLE INCREASE IN BOUNDARY LAYER MOISTURE FROM THE E. STANDARD
JUNE TRADE WEATHER WILL REMAIN IN PLACE SUN-WED. ON A SIDE NOTE THE
KOHALA RADAR IS UNDERGOING SOME MAINTENANCE SO THERE MAY BE OUTAGES
OR PERIODS OF ANOMALOUS RETURNS WITHIN THE RADARS RANGE...MAINLY IN
THE NORTH QUADRANT OVER THE ALENUIHAHA CHANNEL AND WINDWARD
HALEAKALA WATERS.

&&

.AVIATION...
VFR WILL BE THE RULE FOR THE TERMINALS THROUGH THE PERIOD. ONLY
SHORT LIVED MVFR CIGS ARE POSSIBLE ALONG WINDWARD TERRAIN. AIRMET
TANGO FOR LOW LEVEL TURB LEE OF THE ISLANDS DUE TO STRONG
TRADE WINDS.

&&

.MARINE...
LARGE SURF CONTINUES ALONG S FACING SHORES THIS AFTERNOON. TOP FOCAL
AREAS ARE SEEING OCCASIONAL SETS OVER 12 FT. A GRADUAL DROP IS
EXPECTED OVER THE NEXT FEW DAYS ALTHOUGH BUOYS SUGGEST ADVISORY
LEVEL SURF WILL CONTINUE TOMORROW. S FACING ENTRANCES OF THE SMALLER
CHANNELS WILL SEE SURGES AND LARGE BREAKING WAVES INTO TOMORROW. THE
HIGH SURF ADVISORY AND MARINE WEATHER STATEMENT WILL BE EXTENDED AND
ADJUSTED ACCORDINGLY.

THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE SEVERAL DAYS FOR THE
TYPICALLY WINDY MAUI/HAWAII COUNTY COASTAL ZONES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI-
LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND
EAST-KOHALA.

SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

DEJESUS

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.